MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49045
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during placement of an iliac branch implant involving a (b)(6) year-old male patient with a history of iliac aneurysm, the hub/valve of a flexor high-flex ansel guiding sheath separated from the sheath upon removal of the device.The device was used coaxially with a 12 french cook sheath (kcfw-12.0-35-45-rb-hfanl1-hc) over a cook 260 centimeter 0.035 inch rosen wire guide and another manufacturer's "through and through wide" device via access in the left femoral artery.The patient's anatomy was not reported to be tortuous, calcified, or scarred.The separation occurred as the device, which had been in place for 20 minutes, was being exchanged for a 7 french introducer.The device was reportedly pulled from the patient by the hub.The dilator was not in place at the time of the event or upon removal of the device.Resistance was reported upon removal of the device, as the "introducer was with a wire in parallel to a 12 french high flex flexor introducer".The procedure was completed with the 7 french introducer and the patient's outcome was reported as "good".Blood loss was reported; however, the patient did not require any treatment for blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed separation of the device at the hub.The sheath measured 55cm in length.Kinks were noted 0.6cm and 3.6cm from the distal end of the flare.The flare passed flare gauge testing.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed a single nonconforming event, a failed leak test, which could contribute to this failure mode; however, the nonconforming device was pulled and scrapped.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use (ifu), which warn, ¿"if resistance is encountered during advancement of flexor sheath, assess cause or resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal." the performing physician reportedly attempted to pull the sheath from the patient by the hub of the device.The ifu further warns, "reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal." the performing physician reportedly did not reinsert the dilator prior to removal of the sheath.Based on the information provided and the examination of the returned product, investigation has concluded that the device failure can be attributed to unintended use error related to the user¿s method of device removal.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8854994
Report Number1820334-2019-01914
Device Sequence Number2417239
Product Code DYB
UDI-Device Identifier00827002490451
UDI-Public(01)00827002490451(17)210806(10)9070800
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model NumberG49045
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL1-HC
Device Lot Number9070800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer09/05/2019
03/30/2020
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/09/2019
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO "THROUGH AND THROUGH WIDE"
Patient Age73 YR
Patient Weight75